Карточка-задание по английскому языку на тему «MEDICAL WRITING: CASE ABSTRACT_06»
«MEDICAL WRITING: CASE ABSTRACT_06»
·What is a medical case report?
·What parts does it include?
·What is an abstract?
Read the abstract of the medical case
Acquired hemophilia as the
cause of life-threatening hemorrhage in a 94-year-old man: a case report
Acquired factor VIII deficiency is
a rare entity that can lead to severe and life-threatening bleeding. We
describe a case of severe bleeding from the tongue secondary to acquired
hemophilia and discuss treatment options, including aminocaproic acid and
recombinant factor VIII, which have not been widely reported in the literature
for the management of such patients.
A 94-year-old Caucasian man
presented to our institution with diffuse bruising and extensive bleeding from
the tongue secondary to mechanical trauma. He had no prior history of bleeding
and his medical history was unremarkable except for dementia and hypertension.
Coagulation studies revealed a prolonged activated partial thromboplastin time
and a mixing study was consistent with the presence of an inhibitor.
Quantitative assays revealed a reduced level of factor VIII activity (1%) and
the presence of a factor VIII inhibitor, measured at seven Bethesda units, in
the serum. Oral prednisone therapy (60mg/day) was given. He also received
intravenous aminocaproic acid and human concentrate of factor VIII (Humate-P)
and topical anti-thrombolytic agents (100 units of topical thrombin cream). His
hospital course was prolonged because of persistent bleeding and the
development of profuse melena. He required eight units of packed red blood
cells for transfusion. Hospitalization was also complicated by bradycardia of
unclear etiology, which started after infusion of aminocaproic acid. His
activated partial thromboplastin time gradually normalized. He was discharged
to a rehabilitation facility three weeks later with improving symptoms, stable
hematocrit and resolving bruises.
Clinicians should suspect a
diagnosis of acquired hemophilia in older patients with unexplained persistent
and profound bleeding from uncommon soft tissues, including the tongue. Use of
factor VIII (Humate-P) and aminocaproic acid can be useful in this coagulopathy
but clinicians should be aware of possible life-threatening side effects in
older patients, including bradycardia.
Find in the abstract:
·Why is it important
·Needs to be reported
Answer the questions:
1.Is this the first report of this kind in the literature?
2.What are brief details of what the patient(s) presented with?
3.What the reader should learn from the case report?
4.What the clinical impact will be?
5.Is it an original case report of interest to a particular clinical
specialty of medicine?
6.Will it have a broader clinical impact across medicine?
7.Are any teaching points identified?
·Why abstract is the most important part for case
published in electronic databases?